MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE; INTRODUCER, CATHETER
Model Number RSS602
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b: gender: n/a.D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted the actual device was not returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical received medwatch # (b)(4).The event description states that: an elderly female with persistent atrial fibrillation with rapid ventricular response underwent an electrophysiology study with drug stimulation and ablation of atrial fibrillation of the pulmonary vein.Upon removal of the left femoral arterial sheath, the distal portion of the sheath was retained and could not be accessed percutaneously.The provider elected to leave the retained portion in place.There was evidence of good hemostasis noted on ultrasound as well as following manual compression.The sl2 sheath was removed and left the short 8-french sheath in place on the right side.Additionally, we placed a right femoral arterial 5-french sheath for blood pressure monitoring.At this point, we concluded the procedure.The patient was extubated and transported to the holding area for further observation and bed rest.A surgical consultation was obtained, and the patient was taken to the operating room for emergent exploration of the left common femoral artery and the left common femoral vein, with repair of the left common femoral artery in two locations anteriorly and posteriorly, and exploration of the left common femoral vein with a venotomy and extraction of a 6 cm intravascular catheter, followed by repair of the left common femoral vein.An intraoperative vascular ultrasound of the bilateral external iliac artery and vein and the bilateral common femoral artery and vein, as well as the left superficial femoral and profunda arteries, was performed.The original intended procedure was an electrophysiology study with drug stimulation and ablation of atrial fibrillation of the pulmonary vein.No other therapies were administered.Additional information received on 14 jan 2025: the 6-french sheath separated/broke, leaving the distal portion inside the left femoral artery.Ethicon 3-0 coated vicryl suture with sh (small half-circle) needle was being used with the 6-french sheath when it was inserted.The separated/broken portion of the sheath is no longer in the patient.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for a sheath breakage because a sample was not returned for assessment.Without a sample, the exact root cause cannot be determined.However, with limited information regarding the procedure, the cause of the sheath breakage cannot be determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with terumo medical corporation specifications and procedures and the device was released in a conforming state.Currently, no action is recommended since the risk evaluation is within the predetermined limits in the hazard based risk table (hbrt).

Brand Name
PINNACLE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21360210
Report Number1118880-2025-00004
Device Sequence Number18252253
Product Code DYB
UDI-Device Identifier00389701007472
UDI-Public(01)00389701007472(17)261201(10)0000638203
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSS602
Device Catalogue NumberRSS602
Device Lot Number0000638203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age76 YR
Patient SexFemale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite